MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: unknown.Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required use of a quick-core coaxial biopsy needle set for a percutaneous lung biopsy.Prior to patient contact, the operator noted the coaxial needle assembly was difficult to unscrew and could not be separated after several attempts.The procedure was completed with another similar device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: d10, h3 - device not available for return.Investigation ¿ evaluation it was reported that prior to patient contact, the coaxial needle assembly (dtn) within a quick-core coaxial biopsy needle set was difficult to unscrew.The coaxial needle assembly within the set could not be separated.This incident was reported by pingxiang people's hospital, in china.No adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.A correction has been implemented and the complaint device was manufactured prior to implementation of the correction.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use ¿1.If using the coaxial needle, insert the coaxial needle to the border of the lesion.7.To remove tissue specimen, pull back on the plunger until a firm click is felt.This indicates that the cutting cannula is locked into position.Push stylet forward to expose specimen within the notch, and remove tissue.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots found no nonconformances.A data base search revealed no additional complaints for the lot from the field.As there are no related nonconformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no returned product, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10379696
Report Number1820334-2020-01452
Device Sequence Number3580864
Product Code KNW
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)240730(10)9915078
Combination Product (Y/N)N
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Device Lot Number9915078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/21/2020
09/17/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/28/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR